Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 57, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 19, 2020, 4:11 AM EDT. It took effect at Jul 19, 2020, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2020, 4:11 AM EDT (08:11 UTC)
- In effect from
- Jul 19, 2020, 12:00 PM EDT
- Expired
- Jul 19, 2020, 10:05 PM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
924 WHUS71 KCLE 190811 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 411 AM EDT Sun Jul 19 2020 LEZ147>149-191615- /O.NEW.KCLE.SC.Y.0057.200719T1600Z-200720T0400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 411 AM EDT Sun Jul 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 4 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...From noon today to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>146-191615- /O.NEW.KCLE.SC.Y.0057.200719T1600Z-200720T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 411 AM EDT Sun Jul 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 3 feet expected. * WHERE...Portions of central and western Lake Erie. * WHEN...From noon today to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
079 WHUS71 KCLE 191357 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 957 AM EDT Sun Jul 19 2020 LEZ147>149-192200- /O.CON.KCLE.SC.Y.0057.200719T1600Z-200720T0400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 957 AM EDT Sun Jul 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected mainly away from shore. * WHERE...Portions of central Lake Erie. * WHEN...From noon today to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>146-192200- /O.CON.KCLE.SC.Y.0057.200719T1600Z-200720T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 957 AM EDT Sun Jul 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected mainly away from shore. * WHERE...Portions of central and western Lake Erie. * WHEN...From noon today to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
883 WHUS71 KCLE 191948 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 348 PM EDT Sun Jul 19 2020 LEZ147>149-200400- /O.CON.KCLE.SC.Y.0057.000000T0000Z-200720T0400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 348 PM EDT Sun Jul 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 10 to 20 knots and waves 3 to 5 feet expected mainly away from shore. * WHERE...Portions of central Lake Erie. * WHEN...From noon today to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>146-200200- /O.CON.KCLE.SC.Y.0057.000000T0000Z-200720T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 348 PM EDT Sun Jul 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected mainly away from shore. * WHERE...Portions of central and western Lake Erie. * WHEN...From noon today to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
387 WHUS71 KCLE 200205 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1005 PM EDT Sun Jul 19 2020 LEZ147>149-200315- /O.CAN.KCLE.SC.Y.0057.000000T0000Z-200720T0400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1005 PM EDT Sun Jul 19 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to subside overnight. $$ LEZ142>146-200315- /O.EXP.KCLE.SC.Y.0057.000000T0000Z-200720T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 1005 PM EDT Sun Jul 19 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves will continue to subside overnight. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 4:06 AM EDT, 5 minutes earlier.
Area forecast discussion, Jul 19, 4:06 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
406 AM EDT Sun Jul 19 2020
.SYNOPSIS...
A cold front will move southeast across the area
tonight and become nearly stationary across the Ohio Valley through
Monday. The stationary front will lift north as a warm front on
Tuesday. Another cold front will move east across the area on
Wednesday.
&&
.NEAR TERM /THROUGH MONDAY/...
Remnant MCV noted on the Nighttime Microphysics satellite this
morning across the eastern basin of Lake Erie. Otherwise, dry and
mostly quiet weather is expected through the morning hours. The two
big weather stories today will be the heat and the chance for severe
weather later this afternoon into the evening hours.
Regarding the heat -
A heat advisory remains in effect from noon to 8 pm across the
entire Ohio portion of the CWA with the recent additions of
Ashtabula/Trumbull/Mahoning Counties. Temperatures will quickly rise
into the lower 90s by noon across the area with southwesterly flow
transporting abundant moisture across the area throughout the day
today. Low to mid 70 dew points are already present across the
Midwest with a plume of PWATs in excess of 2 inches across the Upper
Midwest, evident in the GOES-derived PWAT product. The main question
is how long these surface 70 dew points will remain given afternoon
boundary layer mixing and how high our temperatures can get before
shower/thunderstorm initiation and any cloud debris from residual
overnight thunderstorm complexes to our west. Still thinking much of
the area will reach and maintain 100+ heat indices for at least 2
hours with the exception of NW PA, though the Erie lakeshore will be
close.
Regarding the severe/heavy rain threat -
There remains considerable differences between hi-res models on
timing and location of thunderstorm initiation. The 1730 SPC update
from yesterday remains unchanged with a slight risk across the
entire CWA, mainly for the damaging wind threat. It appears the HRRR
has a relatively good handle on ongoing upstream convection across
portions of the Upper Midwest and Upper Great lakes this morning.
This solution would bring a decaying MCS across central/northern MI,
laying outflow boundaries across southern MI into northern IN. Thus,
initiation would be somewhere around 20-21Z across SE MI/NE IN/NW OH
and propagate east/southeastward into the evening hours.
Not much has changed in the way of the background thermodynamic
environment with 2000 to 3000 J/kg of MLCAPE, modest mid-level lapse
rates of about 6 to 7 C/km, and 20 to 25 knots of effective
shear. Several models are now picking up on a subtle piece of
jet energy that appears to break off from the main flow which
could enhanced storms that develop across NW OH and along the
lakeshore. Appears the main hazard will be damaging winds up to
60 mph as bulk shear vectors align parallel to the initiating
boundary, suggesting organized multicell clusters and/or bowing
segments. The threat for large hail up to quarters appears low
with unfavorable wet-bulb zero heights and high RH throughout
the column, though is a possibility in the first couple of hours
as storm initiate and remain more discrete. SPC has removed the
2% threat for tornadoes and tend to agree given the overall
unidirectional flow from the west and 0-3 km bulk shear vectors
less than 30 knots.
The threat for heavy rain is also apparent with the WPC outlooking
our entire CWA in a marginal risk of excessive rain. Aforementioned
PWATs in excess of 2 inches across the Upper Midwest will propagate
east across MI, arriving into our area this afternoon, though they
appear to be closer to around 1.8 to 2.0 inches. Warm cloud depths
in excess of 10 kft will be present across the area, owing to heavy
bursts of rain with any convection. The one caveat will be the
relatively fast motion of the storms with cloud layer winds around
30 knots. Would need training of storms for any appreciable flooding
threat. However, this could certainly be a possibility as the front
begins to flatten in more of a west/east orientation as we head into
the evening hours.
Convection should begin to wane in the late evening/overnight hours
as the nocturnal boundary layer begins to stabilize and any upper
forcing moves away from the complex. Monday will feature quiet and
dry weather with slightly less humid conditions with temperatures
reaching the upper 80s and dew points in the lower 60s.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Upper level pattern will switch to a more zonal flow with high
pressure at the surface Monday night. The cooler and drier airmass
will keep showers at bay during the overnight, but attention will
turn to the next shortwave approaching from the west. There is some
indication of upstream mcs development overnight that could trek
eastward bringing increased vorticity over the local area by Tuesday
afternoon. Should this feature materialize than there will be
enhanced shear combined with return flow/increased moisture to
support strong to severe storms and heavy rain. This set up is
conditional on the feature upstream. Should this complex not
materialize than the risk for strong storms lessens. However,
convection will still develop with the presence of the warm front
timed with diurnal heating in the afternoon. The surface low will
move east over Lake Huron Wednesday, dragging a cold front in its
wake. This will support the best chances for shower and thunderstorm
coverage in the forecast period. Temperatures will remain a few
degrees above normal Tuesday and Wednesday with high thicknesses
over the area, despite increased cloud coverage and shower activity.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
For late week the pattern will favor northwest flow aloft with a
trough over the northeast. Multiple weak shortwaves expected to
rotate over the lower lakes late week. These features combined with
diurnally driven pop up convection make it difficult to rule out
shower/storm activity at any time late in the forecast despite
surface high pressure building south on Friday. Surface temperatures
will remain at to slightly above normal temperatures and dewpoints
will be in the 60s. With elevated instability during the overnight
hours could see ongoing showers and thunderstorms, though coverage
will lessen after dark. Ridging starts to edge east into the area
over the weekend which should support gradually warming.
&&
.AVIATION /06Z Sunday THROUGH Thursday/...
VFR conditions across the area and VFR conditions expected to
persist through at least the late morning and early afternoon
hours. By the late morning, high, debris clouds from a complex
of thunderstorms in the Upper Midwest/Upper Great Lakes region
will arrive across the region. Some light showery activity may
accompany these debris clouds. Thunderstorms are expected to
develop across the area by the mid to late afternoon and
progress southeastward through the evening. Have VCTS mention at
all TAF sites with places like TOL/FDY starting and ending
earlier compared to places like YNG/CAK. Also have added prob30
mention of 2sm tsra at 5 of the 6 TAF sites, excluding ERI at
this time due to uncertainty. This thunderstorm complex could
easily reduce conditions at TAF sites to MVFR, IFR, and even
LIFR visbys at times. Expecting a majority of the thunderstorm
activity to end by the late evening hours (0-3Z).
Ahead of the thunderstorms and cold front, gusty southwesterly
winds of 20 to 25 knots will develop in the late morning/early
afternoon hours with sustained winds around 10 to 15 knots. As
mentioned above, thunderstorms will likely impact the TAF sites
in the afternoon and evening hours. Wind gusts will be higher
(potentially in excess of 30 to 40 knots) in or near these
thunderstorms.
Outlook...Occasional non-VFR possible with scattered showers
and thunderstorms on Tuesday and Wednesday.
&&
.MARINE...
Have added headlines for all nearshore waters today into this
evening mainly for gusts. Southwest flow will increase today as a
shortwave approaches from the upper lakes. The lakes will remain
more stable than the inland locations, however believe enough mixing
will still occur over the water to bring down frequent gusts over
20kt into this evening. With the front approaching tonight could see
a period of sustained small craft winds mainly in the east for an
hour or two. Waves are projected to reach 4' mainly across the
central and eastern basin. Winds will diminish overnight with
improved conditions under high pressure on Monday. Otherwise,
several more rounds of showers/storms will impact the nearshore
waters through Tuesday and Wednesday.
&&
.CLIMATE...
ERI and CLE have a chance to tie or exceed previous record daily
high temperatures later today. The forecast high temperature at
ERI is 92 degrees while the record is 93 degrees set in 1946.
The forecast high temperature at CLE is 95 degrees while the
record record is 95 degrees set in 1930.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory from noon today to 8 PM EDT this evening for
OHZ003-006>014-017>023-027>033-036>038-047-089.
PA...None.
MARINE...Small Craft Advisory from noon today to midnight EDT tonight
for LEZ147>149.
Small Craft Advisory from noon today to 10 PM EDT this evening
for LEZ142>146.
&&
SYNOPSIS...Kahn
NEAR TERM...Kahn
SHORT TERM...Jamison
LONG TERM...Jamison
AVIATION...Kahn
MARINE...Jamison
CLIMATE...KahnHazardous weather outlook, Jul 19, 3:38 AM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 338 AM EDT Sun Jul 19 2020 LEZ061-142>149-162>169-200745- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 338 AM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. There is a slight risk for strong to severe storms this afternoon and evening with the primary threat being damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ003-006>014-017>023-027>033-036>038-047-089-200745- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore- 338 AM EDT Sun Jul 19 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a slight risk for strong to severe storms this afternoon and evening with the primary threat being damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. PAZ001>003-200745- Northern Erie-Southern Erie-Crawford- 338 AM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Today and tonight. There is a slight risk for strong to severe storms this afternoon and evening with the primary threat being damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:01 PM EDT | Special Marine Warning | CLE | 63 min | |
| Jul 19, 1:13 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 77 min |
| Jul 19, 1:47 PM EDT | Special Marine Warning | CLE | 43 min | |
| Jul 19, 3:01 PM EDT | Areal Flood Warning | CLE | Ashtabula | 4 hr |
| Jul 19, 3:24 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 51 min |
| Jul 19, 3:28 PM EDT | Special Marine Warning | CLE | 92 min | |
| Jul 19, 3:50 PM EDT | Areal Flood Advisory | CLE | Lucas, Wood | 3 hr |
| Jul 19, 4:13 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa | 40 min |
| Jul 19, 4:14 PM EDT | Special Marine Warning | CLE | 108 min | |
| Jul 19, 4:28 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 47 min |
| Jul 19, 4:50 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 55 min |
| Jul 19, 5:00 PM EDT | Special Marine Warning | CLE | 47 min | |
| Jul 19, 5:18 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina, Summit | 57 min |
| Jul 19, 5:26 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 64 min |
| Jul 19, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 58 min |
| Jul 19, 6:18 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 57 min |
| Jul 19, 1:57 PM EDT | Special Weather Statement | CLE | Erie | 63 min |
| Jul 19, 2:32 PM EDT | Special Weather Statement | CLE | Erie | 43 min |
| Jul 19, 5:17 PM EDT | Special Weather Statement | CLE | Crawford, Erie | 43 min |
| Jul 19, 5:55 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 65 min |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.